MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE; PROSTHESIS KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Unstable (1667)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: nexgen stemmed tibial component catalog # 00598004702 lot # j6694285, nexgen femoral component catalog # 00599401792 lot # 64003235.Nexgen stem catalog # 00598802011 lot # 64252363, headed screw 48 mm length catalog # 00579104100, lot # 64644578, stem extension offset 16mm dia x 100mm length(combined length 145mm) catalog # 00598802016, lot # 62376230; allen medullary cement plugs 1-20 mm diameter flange/10 mm diameter core store in cool dry place catalog # 00801102020, lot # 64563090; thin osteotome blade 10mm catalog # 430053, lot # 569493; allen medullary cement plugs 1-28 mm diameter flange/14 mm diameter core store in cool dry place catalog # 00801102028, lot # 64545194; stem extension offset 11mm dia x 100mm length(combined length 145mm) catalog # 00598802011, lot # 64252363.Report source: (b)(6).Device evaluated by mfr: customer has indicated that the product will not be returned because requested but not returned by hospital.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filled for this event: 0001822565-2021-02965, 0001822565-2021-02969.
 
Event or Problem Description
It was reported patient underwent a revision procedure three years post implantation due to instability and loosening of the tibial components.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
Reported event was confirmed by review of x-rays provided.Device was not returned.Visual evaluation of the provided pictures shows signs of being implanted.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.X-ray review indicates there is development of radiolucency at the bone cement interface of the tibial component suggesting early loosening, overall fit and alignment is appropriate, osteopenia.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ARTICULAR SURFACE
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12672718
Report Number0001822565-2021-02967
Device Sequence Number13813453
Product Code JWH
UDI-Device Identifier00889024225282
UDI-Public(01)00889024225282(17)231031(10)63188909
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue Number00599404214
Device Lot Number63188909
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight115 KG